Alert archive / Tennessee / River Flood Warnings in 2014

River Flood Warning 90, NWS Atlanta, GA

October 14, 2014Hamilton County, Tennessee; Dade County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 14, 2014, 2:58 PM EDT for Hamilton County, Tennessee; Dade County, Georgia. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Oct 14, 2014, 2:58 PM EDT (18:58 UTC)
Expired
Oct 15, 2014, 7:36 AM EDT
In force
17 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 15.54 ft at Oct 14, 2014, 9:00 AM EDT.

actionminormoderate5101510/1410/1510/16
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WGUS42 KFFC 141858
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT TUE OCT 14 2014

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEK IN GEORGIA...

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC083-TNC065-150858-
/O.NEW.KFFC.FL.W.0090.141014T1858Z-141015T1136Z/
/ENGG1.1.ER.141014T0827Z.141014T1230Z.141015T0536Z.UU/
258 PM EDT TUE OCT 14 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* FROM THIS AFTERNOON UNTIL WEDNESDAY MORNING.
* AT 230 PM THIS AFTERNOON THE STAGE WAS 14.6 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE.
* FLOOD STAGE IS 12 FEET.
* THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT.
  THE CREEK CREST EARLIER THIS MORNING AT 15.6 FEET.
* AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE 
  IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO 
  LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER 
  WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR 
  FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES 
  THE TENNESSEE BORDER INTO THE TIFTONA AREA.

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$
3 follow-up statements
738 
WGUS82 KFFC 142055
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT TUE OCT 14 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN GEORGIA...
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 


GAC083-TNC065-151055-
/O.CON.KFFC.FL.W.0090.000000T0000Z-141015T1136Z/
/ENGG1.1.ER.141014T0827Z.141014T1230Z.141015T0536Z.UU/
455 PM EDT TUE OCT 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL WEDNESDAY MORNING.
* AT 445 PM THIS AFTERNOON THE STAGE WAS 14.5 FEET...AND FALLING SLOWLY.
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE.
* FLOOD STAGE IS 12 FEET.
* THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT.
* AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE 
  IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO 
  LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER 
  WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR 
  FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES 
  THE TENNESSEE BORDER INTO THE TIFTONA AREA.

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC117-150457-
/O.CON.KFFC.FL.W.0089.000000T0000Z-141015T0457Z/
/CMGG1.1.ER.141014T1645Z.141014T2200Z.141014T2257Z.UU/
455 PM EDT TUE OCT 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* FROM LATE THIS AFTERNOON UNTIL LATE TONIGHT.
* AT 345 PM THIS AFTERNOON THE STAGE WAS 5.9 FEET...AND RISING SLOWLY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 6.2 FEET BY THIS EVENING.THE CREEK WILL 
  FALL BELOW FLOOD STAGE BY THIS EVENING.
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
713 
WGUS82 KFFC 150124
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT TUE OCT 14 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
 
GAC083-TNC065-151524-
/O.EXT.KFFC.FL.W.0090.000000T0000Z-141016T0400Z/
/ENGG1.1.ER.141014T0827Z.141014T1230Z.141015T2200Z.UU/
924 PM EDT TUE OCT 14 2014

...FLOOD WARNING WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL WEDNESDAY EVENING.
* AT 900 PM TUESDAY THE STAGE WAS 14.2 FEET...AND FALLING SLOWLY.
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE.
* FLOOD STAGE IS 12 FEET.
* THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY
  EVENING.
* AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE 
  IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO 
  LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER 
  WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR 
  FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES 
  THE TENNESSEE BORDER INTO THE TIFTONA AREA.

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC117-150901-
/O.EXT.KFFC.FL.W.0089.000000T0000Z-141015T0901Z/
/CMGG1.1.ER.141014T1645Z.141015T0030Z.141015T0301Z.UU/
924 PM EDT TUE OCT 14 2014

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL LATE TONIGHT.
* AT 900 PM TUESDAY THE STAGE WAS 6.6 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE.
* FLOOD STAGE IS 6 FEET.
* THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATER TONIGHT.
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL 
  FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE 
  SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. 
  THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-151524-
/O.EXT.KFFC.FL.W.0091.141015T0600Z-141016T0600Z/
/APHG1.1.ER.141015T0600Z.141015T1200Z.141016T0000Z.NO/
924 PM EDT TUE OCT 14 2014

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM AFTER MIDNIGHT UNTIL LATE WEDNESDAY NIGHT.
* AT 900 PM TUESDAY THE STAGE WAS 6.7 FEET...AND STEADY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND 
  CONTINUE TO RISE TO NEAR 7.1 FEET BY WEDNESDAY MORNING.THE CREEK 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
476 
WGUS82 KFFC 150909
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 AM EDT WED OCT 15 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES

 
GAC083-TNC065-150939-
/O.CAN.KFFC.FL.W.0090.000000T0000Z-141016T0400Z/
/ENGG1.1.ER.141014T0827Z.141014T1230Z.141015T0825Z.UU/
509 AM EDT WED OCT 15 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 05 AM WEDNESDAY THE STAGE WAS 11.7 FEET...AND 
  FALLING QUICKLY.
* FLOOD STAGE IS 12.0 FEET.
* THE CREEK WILL CONTINUE TO FALL.
 

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 14, 1:40 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 14, 1:40 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT TUE OCT 14 2014

.UPDATE...
/ISSUED AT 711 AM EDT TUE OCT 14 2014/
CONTINUING TO CLEAR COUNTIES FROM THE TORNADO WATCHES ONCE THE LINE
PUSHES EAST OF THE COUNTIES. STRONG WIND SHEAR AND INCREASING
INSTABILITY DUE TO DEEPENING SOUTHERLY FLOW AND SUNRISE HAVE
WARRANTED PLACING THE REST OF EAST CENTRAL GA COUNTIES IN A
TORNADO WATCH UNTIL EARLY AFTERNOON. DAMAGING WINDS STILL SEEM TO
BE THE MAIN STORM THREAT ALONG THE SQUALL LINE THIS MORNING.
HOWEVER... WE JUST CANNOT RULE OUT AN ISOLATED TOR DUE TO THE
STRONG WIND SHEAR NEAR THE SURFACE. CONTINUED TO STAY TUNED FOR
POSSIBLE REDEVELOPMENT OF STORMS ALONG THE ACTUAL COLD FRONT LATER
TODAY.

39

&&

.PREV DISCUSSIONS... /ISSUED 436 AM EDT TUE OCT 14 2014/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
AS ADVERTISED... A SQUALL LINE IS CURRENTLY PUSHING ACROSS WEST
GA THIS MORNING... AND PROGGD TO PUSH TO NEAR AN ATLANTA TO MACON
LINE BETWEEN 6 AND 9 AM... THEN ACROSS EAST GA DURING THE
AFTERNOON. ALTHOUGH A WEAKENING TREND IS EXPECTED AS THE LINE OF
STORMS PUSHES EAST THIS MORNING... AN ISOLATED BURST OF POTENTIALLY
DAMAGING WIND ALONG THE LEADING EDGE THROUGH IS THE MAIN CONCERN
THROUGH MID MORNING. THIS THREAT WILL GREATLY DIMINISH FOR EAST GA
DURING THE AFTERNOON. IN ADDITION TO STRONG WINDS... AN ISOLATED
WEAK TORNADO CANNOT BE RULED WITH STRONG LOW LEVEL WIND SHEAR AND
WEAK INSTABILITY NOTED ALONG AND AHEAD OF THE LINE OF STORMS. THIS
CONCERN HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH FOR PARTS OF
NORTH AND CENTRAL GA THROUGH 11 AM THIS MORNING. ALL THESE THREATS
WILL GREATLY DIMINISH ONCE THE LINE OF STORMS PUSHES EAST OF YOUR
AREA. PERIODS OF HEAVY RAIN WILL ALSO BRING THE POTENTIAL FOR
BRIEF FLASH FLOODING ALONG LOW LYING...FLOOD PRONE AREAS THROUGH
THE AFTERNOON AND INTO THE EVENING.

MODELS DO SHOW A SECOND LINE OF STORMS POSSIBLY DEVELOPING LATER
THIS AFTERNOON ALONG THE ACTUAL COLD FRONT... AND THIS WOULD PUSH
ACROSS THE ATLANTA METRO AREA SOMETIME BETWEEN 3 PM AND 6 PM THIS
AFTERNOON IF DEVELOPS. AT THIS TIME... THE ONLY THREAT EXPECTED
WITH THIS SECOND DEVELOPMENT WOULD BE ISOLATED BURST OF STRONG
WINDS.

WILL KEEP A WIND ADVISORY UP THROUGH 8 AM FOR THE HIGHER
ELEVATIONS ABOVE 2000 FEET DUE TO STRONG MID LEVEL WINDS POSSIBLY
MIXING DOWN WITH ANY CONVECTION.

OTHERWISE... THE EXPECT THE FRONT TO PUSH EAST THIS AFTERNOON AND
EVENING WITH THE CUT OFF UPPER LOW MEANDERING OVER THE OHIO AND TN
VALLEYS THROUGH WEDNESDAY. THIS WILL SPREAD CLOUDS AND POSSIBLY
SOME ISOLATED TO SCATTERED SHOWERS ACROSS MAINLY NORTH GA THROUGH
THE REST OF THE PERIOD.

TEMPERATURES... WILL COOL DOWN BEHIND THE FRONT... WITH LOWS
GENERALLY IN THE 50S TONIGHT... ALTHO THIS MAY BE TRICKY WITH WRAP
AROUND CLOUDS POSSIBLY HOLDING TEMPS SLIGHTLY WARMER THAN
EXPECTED. CLOUDS AND COOL WESTERLY WINDS SHOULD HELP HOLD HIGHS ON
WEDNESDAY IN THE 60S AND 70S FOR ALL AREAS.

39

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LONG TERM MODELS ARE IN GOOD GENERAL AGREEMENT LIFTING UPPER LOW
SLOWLY NORTHWARD THROUGH THE OHIO VALLEY...WITH SURFACE HIGH
PRESSURE BUILDING INTO THE SOUTHEAST WITH NEAR ZONAL FLOW ALOFT BY
THE WEEKEND. THE UPPER LOW IS STILL CLOSE ENOUGH TO FORECAST AREA
TO KEEP CLOUDS ACROSS FAR NORTH GEORGIA FOR THURSDAY...AND THERE
ARE A COUPLE OF RIPPLES IN THE UPPER LEVEL PATTERN OVER THE
WEEKEND... BUT WITH LITTLE MOISTURE TO WORK WITH MAIN IMPACT WILL
BE AN INCREASE IN CLOUDS. GENERALLY DRY FORECAST INTO EARLY NEXT
WEEK. EXPECT TEMPERATURES GENERALLY NEAR OR JUST BELOW NORMAL
THROUGH THE EXTENDED PERIODS.

ATWELL

HYDROLOGY...
EARLY TODAY THROUGH WEDNESDAY... EXPECTED RAINFALL AMOUNTS
CONTINUE TO BE ABOVE 2 INCHES ACROSS NORTH AND WESTERN PORTIONS OF
THE CWA... WITH 1-1.5 FROM THE SE ATL METRO AREA THROUGH
MACON... AND BELOW 1 INCH FURTHER SE. THIS RAINFALL OVER AN
ALREADY SATURATED GROUND WILL MAKE THE AREA PRIME FOR POSSIBLE
FLOODING ISSUES TODAY. THEREFORE... WILL CONTINUE THE FLASH FLOOD
WATCH FOR MUCH OF NORTH GA THROUGH 2 AM TONIGHT. SITE SPECIFIC
MODELS INDICATE THAT WITH THE FORECAST AMOUNT OF PRECIP...SEVERAL
RIVERS COULD SEE BANKFULL OR MINOR FLOODING CONDITIONS...
PARTICULARLY IN THE CONASAUGA RIVER AND LOOKOUT CREEK BASINS.

31/39

&&

.AVIATION...
18Z UPDATE...
FRONT CURRENTLY MOVING THROUGH ATL AND SHOULD CONTINUE EAST THIS
AFTERNOON. RAIN AND ISOLATED THUNDERSTORMS WILL PERSIST ALONG AND
AHEAD OF THE FRONT. CEILINGS GENERALLY MVFR WITH AREAS OF IFR AND
SHOULD CONTINUE THROUGH THE EVENING. WRAP AROUND CLOUDS COULD KEEP
MVFR CIGS OVER THE AREA TONIGHT. THESE CIGS SHOULD IMPROVE TO VFR
LEVELS BY 15Z WEDNESDAY. WINDS BECOMING SOUTHWEST WITH FRONTAL
PASSAGE WITH SOME GUSTS TO 20KT. SOUTHWEST WINDS DIMINISHING AFTER
23Z...THEN WEST TO NORTHWEST 10 TO 15KT ON WEDNESDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  53  69  51 / 100  80  20  10
ATLANTA         73  55  67  53 / 100  30  20  10
BLAIRSVILLE     70  50  62  48 / 100  60  40  20
CARTERSVILLE    73  52  67  50 / 100  20  30  10
COLUMBUS        75  52  74  54 / 100  20  10   0
GAINESVILLE     73  52  66  51 / 100  50  30  10
MACON           77  53  75  51 / 100  60  10   5
ROME            72  52  67  51 / 100  30  40  20
PEACHTREE CITY  73  51  69  50 / 100  20  20   5
VIDALIA         78  62  77  54 / 100  80  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...41
LONG TERM....ATWELL
AVIATION...41
Hazardous weather outlook, Oct 14, 5:46 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 AM EDT TUE OCT 14 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
546 AM EDT TUE OCT 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH
AND CENTRAL GEORGIA TODAY...

WEATHER HAZARDS EXPECTED...

THE PRIMARY HAZARDS ARE DAMAGING WINDS AND VERY HEAVY RAIN WITH
FLASH FLOODING POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT
THROUGH THIS MORNING. THE MOST LIKELY AREA FOR SEVERE STORMS
TODAY IS ALONG AND AHEAD OF THE SQUALL LINE MOVING THROUGH NORTH
AND CENTRAL GEORGIA THROUGH THE MORNING HOURS.

DISCUSSION...

THE SQUALL LINE FROM ATLANTA TO MACON IS EXPECTED TO PUSH INTO
EAST GEORGIA THROUGH LATE MORNING. ALTHOUGH A WEAKENING TREND IS
EXPECTED...AND LIMITED INSTABILITY IS NOTED...THE VERTICAL WIND
SHEAR SHOULD BE SUFFICIENT FOR A FEW OF THE STORMS IN THE LINE TO
BE SEVERE WITH DAMAGING WINDS. A FEW BRIEF...GENERALLY WEAK
TORNADOES WILL ALSO BE POSSIBLE ALONG THE LINE OR IN CELLS JUST
AHEAD OF THE LINE.

A SECOND LINE OF STORMS MAY REDEVELOP LATER THIS AFTERNOON ALONG
THE ACTUAL COLD FRONT...AND THIS WOULD PUSH ACROSS THE FORECAST
AREA BETWEEN 2 PM AND 9 PM. AT THIS TIME... THE ONLY THREAT
EXPECTED WITH THIS SECOND DEVELOPMENT WOULD BE ISOLATED STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH NOON ACROSS NORTH
AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Oct 14, 9:31 AM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 AM EDT TUE OCT 14 2014

GAZ061-062-074>076-141415-
931 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON...
WARREN...GLASCOCK...HANCOCK AND JEFFERSON COUNTIES UNTIL 1015 AM
EDT...

AT 928 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SPARTA TO HARRISON...MOVING NORTHEAST AT 45
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WASHINGTON...WARREN...GLASCOCK...HANCOCK AND JEFFERSON COUNTIES
THROUGH 1015 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE HEBRON...WARTHEN...TENNILLE...DEEPSTEP...SANDERSVILLE...
BEULAH...LINTON...DEVEREUX...SPARTA...HARRISON...RIDDLEVILLE...
HAMBURG STATE PARK...AGRICOLA...CULVERTON AND DAVISBORO.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3308 8228 3298 8227 3278 8277 3281 8280
      3279 8286 3297 8301 3321 8308 3345 8288
      3344 8285 3347 8286 3352 8282 3351 8275
      3355 8271 3352 8261 3336 8253 3332 8234
      3325 8224 3322 8223
TIME...MOT...LOC 1331Z 218DEG 41KT 3327 8294 3314 8275
          3290 8275
Local storm report, Oct 14, 9:37 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 AM EDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     DULUTH                  34.00N  84.14W
10/14/2014                   GWINNETT           GA   EMERGENCY MNGR

            EMA RECEIVED REPORT OF ONE TREE DOWN AT THE
            INTERSECTION OF SOUTH OLD PEACHTREE ROAD AND SOUTH
            BERKLEY LAKE ROAD.

&&

EVENT NUMBER FFC1400909

KOVACIK
Local storm report, Oct 14, 9:41 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 AM EDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     BUFORD                  34.12N  84.00W
10/14/2014                   GWINNETT           GA   EMERGENCY MNGR

            EMA RECEIVED REPORT OF ONE TREE DOWN AT THE
            INTERSECTION OF HAMILTON MILL ROAD AND THRASHER ROAD.
            ANOTHER TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            HAMILTON MILL ROAD AND I-985.

&&

EVENT NUMBER FFC1400910

KOVACIK
Local storm report, Oct 14, 10:26 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 AM EDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     TSTM WND DMG     1 SSW MAXWELL           33.40N  83.67W
10/14/2014                   JASPER             GA   911 CALL CENTER

            911 CALL CENTER RECIEVED REPORTS OF SEVERAL TREES DOWN
            LOCATED ON COUNTY LINE ROAD...COUNTY LINE TRAIL...PITTS
            CHAPEL ROAD...AND POST ROAD.

&&

EVENT NUMBER FFC1400911

KOVACIK
Local storm report, Oct 14, 10:30 AM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     TSTM WND DMG     GOOD HOPE               33.78N  83.61W
10/14/2014                   WALTON             GA   EMERGENCY MNGR

            EM REPORTS MULTIPLE TREES AND POWERLINES DOWN IN THE
            VICINITY OF CHANDLER ROAD. BARN DAMAGE WAS ALSO NOTED
            AND SEVERAL HOMES HAD SHINGLE DAMAGE.

&&

EVENT NUMBER FFC1400912

KOVACIK
Special weather statement, Oct 14, 1:58 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT TUE OCT 14 2014

GAZ033-044>046-055-057-141830-
158 PM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN ROCKDALE...
DEKALB...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 230 PM EDT...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKE CITY...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
ROCKDALE...DEKALB...HENRY...CLAYTON AND FULTON COUNTIES THROUGH 230
PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HAPEVILLE...
COLLEGE PARK...ELLENWOOD...REX...MORROW...IRONDALE...JONESBORO...
RIVERDALE...HARTSFIELD-JACKSON AIRPORT...FORT GILLEM...LAKE CITY...
FOREST PARK...HIDDEN VALLEY PARK...LAKEWOOD PARK AND CEDAR GROVE.

&&

LAT...LON 3390 8424 3376 8404 3358 8423 3355 8426
      3355 8429 3353 8428 3346 8435 3352 8443
      3355 8444 3355 8446 3365 8446
TIME...MOT...LOC 1759Z 218DEG 35KT 3361 8435

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 12:17 AM EDTWind AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more8 hr
Oct 14, 3:23 AM EDTFlood WatchFFCDawson, Lumpkin, White23 min
Oct 14, 3:26 AM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Pickens49 min
Oct 14, 3:45 AM EDTSpecial Weather StatementFFCCoweta, Douglas, Harris, Heard, Troup60 min
Oct 14, 4:05 AM EDTSpecial Weather StatementFFCChattahoochee, Muscogee, Stewart55 min
Oct 14, 4:13 AM EDTFlash Flood WarningFFCDade7 hr
Oct 14, 4:38 AM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Taylor, Webster52 min
Oct 14, 4:48 AM EDTSpecial Weather StatementFFCClayton, Cobb, Douglas, Fayette, Fulton, Meriwether and 4 more42 min
Oct 14, 5:16 AM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton29 min
Oct 14, 5:20 AM EDTSpecial Weather StatementFFCGordon, Murray25 min
Oct 14, 5:29 AM EDTSpecial Weather StatementFFCCrawford, Crisp, Dooly, Houston, Macon, Peach and 1 more46 min
Oct 14, 5:32 AM EDTTornado WarningFFCCobb, Fulton28 min
Oct 14, 5:43 AM EDTSpecial Weather StatementFFCMurray32 min
Oct 14, 5:46 AM EDTSevere Thunderstorm WarningFFCDeKalb, Forsyth, Fulton, Gwinnett29 min
Oct 14, 5:50 AM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Dooly, Houston, Macon, Peach and 1 more25 min
Oct 14, 6:15 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Bleckley, Twiggs, Wilkinson45 min
Oct 14, 6:28 AM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Forsyth, Hall, Lumpkin, Union and 1 more47 min
Oct 14, 6:29 AM EDTSpecial Weather StatementFFCJasper, Newton31 min
Oct 14, 6:42 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Murray, Pickens48 min
Oct 14, 6:44 AM EDTSevere Thunderstorm WarningFFCGreene, Jasper, Jones, Morgan, Newton, Oconee and 3 more46 min
Oct 14, 7:00 AM EDTSpecial Weather StatementFFCHancock, Wilkinson30 min
Oct 14, 7:10 AM EDTTornado WarningFFCClarke, Jackson, Madison, Oconee35 min
Oct 14, 7:27 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Oglethorpe, Taliaferro, Warren, Washington and 1 more48 min
Oct 14, 8:07 AM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox23 min
Oct 14, 9:31 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Jefferson, Warren, Washington44 min
Oct 14, 10:16 AM EDTFlash Flood WarningFFCDade6 hr
Oct 14, 1:18 PM EDTRiver Flood WarningFFCForsyth7 days
Oct 14, 1:58 PM EDTSpecial Weather StatementFFCClayton, DeKalb32 min
Oct 14, 5:24 PM EDTRiver Flood WarningFFCForsyth, Fulton39 hr

Nearby

River Flood Warnings in Tennessee, 2014River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.